zbMATH — the first resource for mathematics

On the symmetries of the fake \({\mathbb{C}}P^ 2\). (English) Zbl 0602.57027
The author shows that for each odd prime p there is a locally smoothable \({\mathbb{Z}}_ p\)-action on the Chern manifold Ch (which is homotopy equivalent to \({\mathbb{C}}P^ 2\) but admits no smooth structure). This is in so far interesting as he had shown in joint work with P. Vogel that no such action exists for \(p=2\) [Asymmetric 4-dimensional manifolds, Duke Math. J. 53, 759-764 (1986)]. The proof uses standard techniques from topological surgery theory (which can be applied to dimension 4 by Freedman’s work).
Reviewer: M.Krech

57S25 Groups acting on specific manifolds
57S17 Finite transformation groups
57N13 Topology of the Euclidean \(4\)-space, \(4\)-manifolds (MSC2010)
Full Text: DOI EuDML
[1] Freedman, M.: The topology of four-dimensional manifolds. J. Diff. Geom.17, 357-453 (1982) · Zbl 0528.57011
[2] Freedman, M., Quinn, F.: Topology of 4-manifolds. Ann. Math. Studies (to appear) · Zbl 0705.57001
[3] Kirby, R., Siebenmann, L.: Foundationals essays on topological manifolds, smoothings and triangulations. Ann. Math. Studies, No. 88. Princeton: Princeton University Press 1977 · Zbl 0361.57004
[4] Kwasik, S., Vogel, P.: Asymmetric four-dimensional manifolds. Duke Math. J., to appear · Zbl 0669.57022
[5] Lashof, R., Taylor, L.: Smoothing theory and Freedman’s work on four manifolds. Proc. Conf. Algebraic Topology Aarhus 1982. Notes Math. Vol. 1051. Berlin, Heidelberg, New York: Springer 1984 · Zbl 0562.57008
[6] Miller, H.R., Priddy, S.B., (Eds.): Proc. Northw. Homotopy Conf. Contemporary Mathematics, Vol. 19, American Mathematical Society, 1983
[7] Quinn, F.: Ends of maps III: dimensions 4 and 5. J. Differ. Geom.17, 503-521 (1982) · Zbl 0533.57009
[8] Schultz, R.: Proc. Conf. Group Actions on Manifolds. Contemporary Mathematics, Vol. 36, 1983
[9] Wall, C.T.C.: Surgery on compact manifolds. London, New York: Academic Press 1970 · Zbl 0219.57024
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.